Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 4, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Mar 5, 2016, 1:50 PM PST. It took effect at Mar 6, 2016, 8:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2016, 1:50 PM PST (21:50 UTC)
- In effect from
- Mar 6, 2016, 8:00 AM PST
- Expired
- Mar 7, 2016, 2:01 AM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
301 WHUS76 KSGX 052150 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 150 PM PST SAT MAR 5 2016 ...SMALL CRAFT ADVISORY SUNDAY THROUGH TUESDAY... .A PAIR OF WEATHER SYSTEMS WILL MOVE THROUGH THE SOCAL BIGHT SUNDAY AND MONDAY...BRINGING WITH THEM STRONG WINDS AND HAZARDOUS SEAS. THE STRONGEST OF THE TWO SYSTEMS WILL ARRIVE MONDAY WITH...WITH WINDS POTENTIAL APPROACHING GALE FORCE OVER THE OUTER WATERS FOR A COUPLE HOURS MONDAY NIGHT. PZZ750-775-060600- /O.NEW.KSGX.SC.Y.0004.160306T1600Z-160309T0600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 150 PM PST SAT MAR 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 10 PM PST TUESDAY. * WINDS...NORTHWEST WINDS INCREASING TO 15 TO 20 KTS WITH GUSTS TO 25 KTS SUNDAY. DECREASING SLIGHTLY SUNDAY NIGHT BEFORE BECOMING NORTHWEST 20 TO 25 KTS WITH GUSTS TO 35 KTS MONDAY AFTERNOON AND MONDAY NIGHT. WINDS WILL DECREASE DURING THE DAY ON TUESDAY. * WAVES/SEAS...6 TO 10 FT SUNDAY INCREASING TO 12-18 FT MONDAY EVENING...THEN DECREASING TO 9 TO 16 FT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ALBRIGHT
5 follow-up statements
741 WHUS76 KSGX 060555 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 955 PM PST SAT MAR 5 2016 ...SMALL CRAFT ADVISORY SUNDAY THROUGH TUESDAY... ...POSSIBLE GALES MONDAY AFTERNOON THROUGH TUESDAY MORNING... .A PAIR OF WEATHER SYSTEMS WILL MOVE THROUGH THE SOUTHERN CALIFORNIA COASTAL WATERS SUNDAY AND MONDAY...BRINGING WITH THEM STRONG WINDS AND HAZARDOUS SEAS. THE STRONGEST OF THE TWO SYSTEMS WILL ARRIVE MONDAY WHEN WINDS WILL APPROACH GALE FORCE MONDAY AFTERNOON THROUGH TUESDAY MORNING. PZZ750-775-061400- /O.CON.KSGX.SC.Y.0004.160306T1600Z-160309T0600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 955 PM PST SAT MAR 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 PM PST TUESDAY... * WINDS...NORTHWEST WINDS INCREASING TO 15 TO 20 KTS WITH GUSTS TO 25 KTS SUNDAY. DECREASING SLIGHTLY SUNDAY NIGHT BEFORE BECOMING NORTHWEST 20 TO 25 KTS WITH GUSTS TO 35 KTS MONDAY AFTERNOON AND MONDAY NIGHT WHEN A GALE WARNING MAY BE NEEDED. WINDS WILL DECREASE DURING THE DAY ON TUESDAY. * WAVES/SEAS...6 TO 10 FT SUNDAY INCREASING TO 12-18 FT MONDAY EVENING...THEN DECREASING TO 9 TO 16 FT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
363 WHUS76 KSGX 061341 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 541 AM PST SUN MAR 6 2016 ...SMALL CRAFT ADVISORY TODAY THROUGH TUESDAY... ...POSSIBLE GALE FORCE WINDS MONDAY EVENING THROUGH TUESDAY MORNING... .A PAIR OF WEATHER SYSTEMS WILL MOVE THROUGH THE SOUTHERN CALIFORNIA COASTAL WATERS TODAY AND MONDAY...BRINGING STRONG WEST WINDS AND HAZARDOUS SEAS. THE STRONGEST OF THE TWO SYSTEMS WILL ARRIVE MONDAY WHEN WINDS WILL APPROACH GALE FORCE MONDAY EVENING THROUGH TUESDAY MORNING. PZZ750-775-062200- /O.CON.KSGX.SC.Y.0004.160306T1600Z-160309T0600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 541 AM PST SUN MAR 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... * WINDS...WEST-NORTHWEST WINDS INCREASING TO 15 TO 20 KTS WITH GUSTS TO 25 KTS TODAY. WINDS DECREASE SLIGHTLY TONIGHT BEFORE BECOMING NORTHWEST 20 TO 25 KTS WITH GUSTS TO 35 KTS MONDAY EVENING THROUGH TUESDAY MORNING. WINDS WILL DECREASE DURING THE DAY ON TUESDAY. * WAVES/SEAS...6 TO 10 FT SUNDAY INCREASING TO 12-18 FT MONDAY EVENING...THEN DECREASING TO 9 TO 16 FT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SS
400 WHUS76 KSGX 062210 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 210 PM PST SUN MAR 6 2016 ...SMALL CRAFT ADVISORY TODAY THROUGH TUESDAY...POSSIBLE GALE FORCE WINDS MONDAY EVENING THROUGH TUESDAY MORNING... .AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE SOUTHERN CALIFORNIA COASTAL WATERS ON MONDAY...BRINGING STRONG WEST NORTHWEST WINDS...HAZARDOUS SEAS AND THUNDERSTORMS. WINDS MAY APPROACH GALE FORCE MONDAY EVENING THROUGH TUESDAY MORNING. PZZ750-775-070615- /O.EXT.KSGX.SC.Y.0004.000000T0000Z-160307T2000Z/ /O.NEW.KSGX.GL.A.0002.160307T2000Z-160308T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 210 PM PST SUN MAR 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * WINDS...WEST NORTHWEST WINDS OF 15 TO 20 KTS WITH GUSTS TO 25 KTS THROUGH THE EVENING. WINDS WILL DECREASE SLIGHTLY OVERNIGHT BEFORE BECOMING NORTHWEST 20 TO 35 KTS WITH GUSTS TO 40 KTS MONDAY AFTERNOON THROUGH TUESDAY MORNING. WINDS WILL DECREASE DURING THE DAY ON TUESDAY. * WAVES/SEAS...6 TO 10 FT TODAY INCREASING TO 12 TO 18 FT MONDAY EVENING...THEN DECREASING TO 9 TO 16 FT TUESDAY. COMBINED SEAS MAY APPROACH 20 FT SOUTH AND SOUTHEAST OF SAN CLEMENTE ISLAND MONDAY EVENING INTO EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ALBRIGHT
633 WHUS76 KSGX 070500 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PST SUN MAR 6 2016 ...SMALL CRAFT ADVISORY THROUGH THROUGH MONDAY MORNING...FOLLOWED BY GALE FORCE WINDS MONDAY AFTERNOON THROUGH TUESDAY MORNING... .A POWERFUL STORM MOVING THROUGH THE SOUTHERN CALIFORNIA COASTAL WATERS MONDAY WILL BRING STRONG WEST NORTHWEST WINDS...HAZARDOUS SEAS AND THUNDERSTORMS. WINDS MAY APPROACH GALE FORCE MONDAY AFTERNOON THROUGH TUESDAY MORNING. PZZ750-775-071300- /O.CON.KSGX.SC.Y.0004.000000T0000Z-160307T2000Z/ /O.CON.KSGX.GL.A.0002.160307T2000Z-160308T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 900 PM PST SUN MAR 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WINDS...WEST NORTHWEST WINDS OF 15 TO 25 KTS TONIGHT...INCREASING TO GALES OF 25 TO 35 KTS WITH GUSTS TO 40 KTS MONDAY AFTERNOON THROUGH TUESDAY MORNING. WINDS SLOWLY DECREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT TUESDAY AFTERNOON AND EVENING. * WAVES/SEAS...6 TO 10 FT TONIGHT INCREASING TO 12 TO 18 FT MONDAY AFTERNOON...THEN DECREASING TO 9 TO 16 FT TUESDAY. COMBINED SEAS MAY APPROACH 20 FT SOUTH AND SOUTHEAST OF SAN CLEMENTE ISLAND MONDAY EVENING INTO EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ MOEDE
139 WHUS76 KSGX 071001 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 201 AM PST MON MAR 7 2016 ...GALE FORCE WINDS AND HAZARDOUS SEAS THROUGH TUESDAY MORNING... ...HAZARDOUS WINDS AND SEAS WILL CONTINUE THROUGH TUESDAY EVENING... .A POWERFUL STORM MOVING THROUGH THE SOUTHERN CALIFORNIA COASTAL WATERS TODAY WILL BRING STRONG WEST NORTHWEST WINDS...HAZARDOUS SEAS AND THUNDERSTORMS. GALE FORCE WINDS ARE EXPECTED THIS AFTERNOON INTO TUESDAY MORNING. HAZARDOUS SEAS AND WINDS WILL FOLLOW THROUGH TUESDAY EVENING BEFORE WINDS AND SEAS DIMINISH TUESDAY NIGHT. PZZ750-775-072200- /O.UPG.KSGX.SC.Y.0004.000000T0000Z-160307T2000Z/ /O.UPG.KSGX.GL.A.0002.160307T2000Z-160308T1800Z/ /O.NEW.KSGX.GL.W.0002.160307T1001Z-160308T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 201 AM PST MON MAR 7 2016 ...GALE WARNING IN EFFECT UNTIL 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST NORTHWEST WINDS OF 15 TO 25 KNOTS THIS MORNING... INCREASING TO GALES OF 25 TO 35 KNOTS WITH GUSTS TO 40 KNOTS THIS AFTERNOON THROUGH TUESDAY MORNING. WINDS WILL DECREASE TO 15 TO 25 KNOTS TUESDAY AFTERNOON AND EVENING. * WAVES/SEAS...SWELL GROWING TODAY TO 12 TO 18 FEET...PEAKING TONIGHT AT 15 TO 20 FEET...THEN DECREASING TUESDAY 10 TO 16 FEET. COMBINED SEAS MAY APPROACH 20 FEET SOUTH AND SOUTHEAST OF SAN CLEMENTE ISLAND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 1:42 PM PST, 8 minutes earlier.
Area forecast discussion, Mar 5, 1:42 PM PST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
142 PM PST SAT MAR 5 2016
.SYNOPSIS... AN APPROACHING LOW PRESSURE TROUGH OVER THE PACIFIC
WILL BRING INCREASING CLOUDS...AND A CHANCE OF SCATTERED LIGHT RAIN
BY EVENING. A PERIOD OF RAIN WILL BE LIKELY SUNDAY MORNING ALONG
AND WEST OF THE MOUNTAINS. STRONG WESTERLY WINDS WILL DEVELOP IN THE
MOUNTAINS AND DESERTS TONIGHT AND CONTINUE THROUGH LATE SUNDAY
NIGHT. A COLDER SYSTEM WILL DROP SOUTH ALONG THE COAST ON MONDAY...
REIGNITING SHOWERS AND ISOLATED THUNDERSTORMS WEST OF THE MOUNTAINS
AND OVER THE COASTAL WATERS. IT WILL BE COLDER OVER THE MOUNTAINS
WHERE SEVERAL INCHES OF SNOW COULD ACCUMULATE. DRY AND WARMER
TUESDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM COULD BRING MORE
PRECIPITATION AND GUSTY WINDS NEXT FRIDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A PERIOD OF RAIN STILL ON TRACK FOR SUNDAY...AND RAIN AND
SNOW SHOWERS FOR MONDAY...
SATELLITE IMAGERY EARLY THIS AFTERNOON SHOWED AREAS OF MARINE
STRATUS OVER THE COASTAL WATERS...EXTENDING LOCALLY INLAND OVER
NORTHERN PORTIONS OF THE CWA...WITH MORE EXTENSIVE CLOUDS WELL
OFFSHORE. OBSERVATIONS INDICATE SOME LIGHT RAIN HAS FALLEN OFFSHORE
AND OVER LA COUNTY. RADAR SHOWED WEAK ECHOES HEADING EAST ACROSS
LA...ORANGE AND RIVERSIDE COUNTIES BUT MUCH OF THIS WAS NOT REACHING
THE GROUND. SURFACE PRESSURE GRADIENTS HAD ACCELERATED ONSHORE TO SW
NV AT AROUND 8 MBS...AND OVER WIND-PRONE MOUNTAIN AREAS...WINDS WERE
15 TO 20 MPH WITH GUSTS TO AROUND 35 MPH.
FOR THE REMAINDER OF THE DAY...EXPECT VARYING DEGREES OF CLOUDINESS.
THERE IS A SLIGHT CHANCE FOR SOME LIGHT RAIN TO CREEP ONTO COASTAL
AREAS LATE...INCREASING THROUGH THE EVENING AS A LOW-LEVEL WARM
ADVECTION PATTERN SETS UP IN A MOIST PLUME OF AIR. THIS WILL BE
FOLLOWED BY A COLD FRONT AND WIND SHIFT ON SUN MORNING. AS THIS
FRONT SWEEPS SE ACROSS THE CWA...A PERIOD OF LIGHT TO MODERATE RAIN
IS EXPECTED. IT SHOULD DRY OUT LATER IN THE DAY ON SUNDAY...EXCEPT
ON THE COASTAL SLOPES WHERE LIGHT PRECIP COULD LINGER.
PARTLY CLOUDY AND DRY FOR SUN EVENING AND OVERNIGHT AHEAD OF ANOTHER
SYSTEM DROPPING SOUTH ALONG THE COAST. THIS ONE WILL HAVE MUCH
COLDER AIR ASSOCIATED WITH IT...WHICH WILL DRIVE CONVECTIVE SHOWER
DEVELOPMENT THROUGH THE DAY. INSTABILITY LOOKS SUFFICIENT FOR
THUNDERSTORMS WEST OF THE MTS...AND ESPECIALLY OVER THE COASTAL
WATERS. THE SNOW LEVEL WILL BE LOWER...SO THERE IS A BETTER CHANCE
FOR ACCUMULATING SNOWFALL AT RESORT LEVELS.
PRECIP SHOULD END LATE MON NIGHT AS THE AMPLIFYING TROUGH DIGS
RAPIDLY SOUTH INTO NW MEXICO ON TUE MORNING. THIS WILL ALLOW A RIDGE
TO REBUILD OVER THE SW U.S. THROUGH THU FOR DRY AND WARMER WEATHER.
BY FRIDAY...ANOTHER SHORTWAVE TROUGH IS FORECAST TO PUSH ACROSS THE
STATE AND MAY BRING ANOTHER SHOT OF RAIN ACROSS SOCAL. THE ECMWF
GUIDANCE FOR 12Z WAS UNAVAILABLE FOR THIS TIME PERIOD...BUT BOTH THE
CMC/GFS MOVE THE SYSTEM THROUGH QUICKLY LEAVING THE FOLLOWING
WEEKEND DRY.
&&
HYDROLOGY...
FOR TONIGHT AND SUNDAY...EXPECT SOME WARM ADVECTION PRECIP TO BREAK
OUT ALONG AND WEST OF THE MTS THIS EVENING. THIS WILL BE LIGHT WITH
SOME ENHANCEMENT ON THE COASTAL SLOPES OF THE MTS AS ONSHORE FLOW
INCREASES THROUGH THE NIGHT. BEST CHANCE FOR MODERATE ACCUMULATIONS
WILL BE IN THE SAN BERNARDINO MTS...ENHANCING AND SPREADING SOUTH
SUN MORNING AS A SFC FRONT/WIND SHIFT PUSHES SOUTH THROUGH THE CWA.
MODELS INDICATE A PW PLUME OF 1.25 INCH SUPPORTING THIS SYSTEM SO
SOME BRIEF...LOCALLY HEAVY RAINFALL RATES ARE NOT OUT OF THE
QUESTION ALONG AND AHEAD OF THE WIND SHIFT SUN MORNING. BUT
OVERALL...EXPECTATIONS ARE FOR AMOUNTS TO BE MODERATE SINCE THERE IS
LITTLE UPPER-LEVEL SUPPORT. RAINFALL TOTALS ARE EXPECTED TO RANGE
FROM ONE-QUARTER TO ONE-HALF INCH...EXCEPT IN THE SAN BERNARDINO
MOUNTAINS WHERE OROGRAPHIC ENHANCEMENT COULD PUSH TOTALS TO ONE AND
ONE-HALF INCHES OR MORE.
SIGNIFICANT SNOWFALL IS EXPECTED TO BE CONFINED TO ELEVATIONS ABOVE
7500 FT WITH THIS FIRST SYSTEM. THIS WILL LIMIT ANY IMPACTS...SO NO
WINTER WEATHER PRODUCTS HAVE BEEN ISSUED FOR SUNDAY.
FOR MONDAY...WE LOSE THE DEEP PW PLUME BUT STILL MAINTAIN PW VALUES
OF AROUND 0.75 INCH. THE MAIN PRECIP DRIVER WITH THIS EVENT IS
INSTABILITY. THIS WILL RESULT IN MORE VARIABLE AMOUNTS OVER SHORT
DISTANCES. ALSO...SOME OF THE SHOWERS WILL LIKELY BE LOCALLY HEAVY
WITH SMALL HAIL AS THE FREEZING LEVEL DROPS. MODELS SHOW 500 MB
TEMPS DROPPING TO AROUND -26 C AND 700 MB TEMPS DOWN TO ABOUT -8 C
BY MON AFTERNOON. THESE STEEP LAPSE RATES...AND HIGH CAPE VALUES
PARTICULARLY OVER THE BIGHT...SHOULD RESULT IN THUNDERSTORMS WITH
THE POSSIBILITY OF WATERSPOUTS. RAINFALL POTENTIAL IS MORE UNIFORM
FROM THE COAST TO THE MOUNTAINS WITH VALUES IN THE RANGE OF ONE-HALF
TO LOCALLY ONE INCH EXPECTED. THE DESERTS CAN EXPECT LESS THAN ONE-
QUARTER INCH...EXCEPT IN THE HIGH DESERT WHERE UP TO ONE-THIRD OF AN
INCH IS POSSIBLE.
SNOWFALL WILL BE TRICKY DUE TO THE TRACK OF THE UPPER-LOW ALONG THE
IMMEDIATE COAST. THIS WILL LIMIT INSTABILITY OVER THE MOUNTAINS. IN
ADDITION...LITTLE UPSLOPE ENHANCEMENT IS EXPECTED...SO WHAT EVER
ACCUMULATES AS SNOW WILL BE SHOWERY AND SPREAD OUT OVER ABOUT 18
HOURS. A WINTER WEATHER PRODUCT MAY BE NEEDED AT SOME POINT...BUT IT
IS STILL NOT CLEAR WHAT THE POTENTIAL IS SINCE HIRES GUIDANCE HAS
BEEN VARIED CONSIDERABLY BETWEEN MODELS AND RUNS.
&&
.AVIATION... 051630Z...COAST/VALLEYS...FEW-BKN NEAR 3000 FT MSL WILL
CONTINUE THROUGH 00Z SUNDAY. A FEW POCKETS OF -SHRA ARE POSSIBLE
THIS AFTERNOON PRIMARILY NORTH OF SAN DIEGO COUNTY. OTHERWISE LIGHT
WESTERLY WINDS AND BKN-OVC AOA FL150 WILL PREVAIL THROUGH 00Z
SUNDAY. BKN-OVC LOW CLOUDS WITH BASES AOA 1500 FT AND TOPS AOB 5000
MSL WILL RETURN AFTER 00Z. AREAS OF -SHRA AFTER 04Z WILL BECOME SHRA
AND INCREASE IN COVERAGE AFTER 10Z SUNDAY. LOCAL MVFR CIGS/VIS
POSSIBLE IN HEAVIER SHOWERS. THE SHOWERS ARE EXPECTED TO CLEAR
ORANGE COUNTY AROUND 19Z AND SAN DIEGO COUNTY AROUND 22Z SUNDAY.
SOUTHERLY WINDS 10 TO 15 KTS ARE POSSIBLE AT THE COASTAL TAF SITES
SUNDAY MORNING WITH A TRANSITION TO GUSTY NORTHWEST WINDS OF 10 TO
15 KTS IN THE LATE MORNING AND AFTERNOON.
MTNS/DESERTS...PREVAILING BKN-OVC AOA FL100 WILL CONTINUE THROUGH
18Z SUNDAY...WITH A FEW PATCHY SHRA POSSIBLE SUNDAY MORNING. WSW
WINDS INCREASING AFTER 00Z SUNDAY WITH SFC GUSTS 35-50 KT OVER THE
RIDGES AND ADJACENT DESERT SLOPES THROUGH 12Z MONDAY. ASSOCIATED STG
UDDFS...LLWS...AND ROTORS ARE POSSIBLE OVER AND EAST THE MTNS
TONIGHT AND SUNDAY.
&&
.MARINE...
AT 130 PM...A WEST SWELL OF 7-10 FT AT 15 SEC WILL OCCUR SOUTHEAST
OF SAN CLEMENTE ISLAND TODAY THROUGH SUNDAY...OTHERWISE A 4-7 FT
SWELL WILL PREVAIL OVER THE MAJORITY OF THE COASTAL WATERS DURING
THIS PERIOD. A LARGER WEST SWELL WILL BUILD OVER THE COASTAL WATERS
MONDAY...PEAKING LATE MONDAY INTO TUESDAY AT 14-18 FT. NORTHWEST
WINDS WILL BE GUSTY SUNDAY AND MONDAY...WITH GUSTS 20-25 KTS SUNDAY
AND 30-35 KTS MONDAY. THE WINDS AND SWELL WILL PRODUCE COMBINED SEAS
NEAR 20 FT SOUTHEAST OF SAN CLEMENTE ISLAND ON MONDAY...WITH 10 TO
15 FT COMBINED SEAS ELSEWHERE. MODERATE SHOWERS ARE POSSIBLE
SUNDAY...WITH RAIN...AND THUNDERSTORMS LIKELY MONDAY. CONDITIONS
WILL IMPROVE WEDNESDAY THROUGH FRIDAY...WITH THE POTENTIAL FOR
ANOTHER STORM SYSTEM BY NEXT WEEKEND.
&&
.BEACHES...
130 PM...A HIGH SURF ADVISORY IS IN EFFECT THROUGH TUESDAY. A 6-10
FT WEST SWELL FROM 280 DEGREES WILL GENERATE 4-7 FT SURF WITH LOCAL
SETS TO 8 FT TODAY AND SUNDAY. MONDAY THROUGH TUESDAY...A 12 TO 18
FT SWELL FROM 285 DEGREES WITH A PERIOD OF 13-15 SEC WILL BRING EVEN
HIGHER SURF. PEAK SURF WILL OCCUR MONDAY NIGHT INTO TUESDAY WITH
SETS OF 12-15 FT POSSIBLE ALONG WEST FACING...ESPECIALLY IN SOUTHERN
SAN DIEGO COUNTY. MODERATE BEACH EROSION AND MINOR COASTAL FLOODING
ARE POSSIBLE...ESPECIALLY DURING THE MORNING HIGH TIDES. FOR MORE
DETAILS...SEE THE HIGH SURF ADVISORY (LAXCFWSGX) AND THE SURF
FORECAST (LAXSRFSGX).
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 6 PM THIS EVENING TO 3 AM PST MONDAY FOR
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
DESERTS-SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR
BANNING.
HIGH SURF ADVISORY UNTIL 4 PM PST TUESDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 10 PM PST TUESDAY FOR
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
AND OUT TO 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
&&
PUBLIC...JAD
AVIATION/MARINE/BEACHES...ALBRIGHTNearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.